MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 TITANIUM DOME IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 TITANIUM DOME IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 0602850
Medical Device Problem Codes Fracture (1260); Material Too Rigid or Stiff (1544); Material Separation (1562); Deformation Due to Compressive Stress (2889); Naturally Worn (2988); Migration (4003)
Health Effect - Clinical Code Fever (1858)
Date of Event 09/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The return of the sample is pending.However, photos were provided for review.The investigation of the reported event is currently underway.H10: (expiration date: 11/2011).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that fifteen years, one month and twenty days post a port placement, the port was planned for removal due to recurrent febrile episodes and non-functional implantable chamber.It was further reported that the catheter ruptured during removal and allegedly migrated into the right ventricle.Furthermore, the part of the catheter recovered allegedly appeared fragile with a friable aspect of the silicone and two sections of silicone in the two centimeter upstream of the ruptured zone.Reportedly, the catheter piece was retrieved via femoral route and the port was removed.The current status of the patient is reported to be stable.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one titanium dome implantable port and a groshong catheter were received for evaluation.Along with sample, five photos were provided for review.Functional, gross visual, tactile and microscopic visual evaluations were performed.Complete circumferential breaks were noted on both ends of the catheter segment that were elliptical in shape.The edges of the complete circumferential break on the proximal end were noted to be uneven and the surface was noted to be granular.The surface was noted to be round and smooth in one region and granular in the other region.Splits were noted on the border of the regions.The edges of the complete circumferential break on the distal end of the catheter were noted to be jagged.The surface was noted to be round and smooth in one region and granular in the other.A split was noted on the border of the regions.Therefore, the investigation is confirmed for the reported catheter fracture, material separation and identified wear and deformation issues.However, the investigation is inconclusive for the reported migration and material too stiff issues as exact circumstances at the time of the event was unknown.A definitive root cause could not be determined based upon the available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: g3, h6 (device) h11: d4 (unique identifier (udi) #), h6 (method, result, conclusion) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that fifteen years, one month and twenty days post a port placement, the port was planned for removal due to recurrent febrile episodes and non-functional implantable chamber.It was further reported that the catheter ruptured during removal and allegedly migrated into the right ventricle.Furthermore, the part of the catheter recovered allegedly appeared fragile with a friable aspect of the silicone and two sections of silicone in the two centimeters upstream of the ruptured zone.Reportedly, the catheter piece was retrieved via femoral route and the port was removed.The current status of the patient is reported to be stable.

Brand Name
TITANIUM DOME IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice_
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20472583
Report Number3006260740-2024-05967
Device Sequence Number12665610
Product Code LJT
UDI-Device Identifier00801741025754
UDI-Public(01)00801741025754(11)090116(17)111130(10)RESL0483
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K880571
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2011
Device Catalogue Number0602850
Device Lot NumberRESL0483
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer01/28/2025
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexMale
Patient Weight68 KG
Patient RaceWhite